North Carolina, 2015Damaging Winds in North Carolina, June 19, 2015
June 19, 2015 · NWS ILM · 3 events in 2 counties and zones
The combination of Bermuda high pressure and an upper ridge created hot temperatures and a very unstable environment. Convection initiated along the Piedmont trough and the seabreeze with additional thunderstorms developing along outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of Bermuda high pressure and an upper ridge created hot temperatures and a very unstable environment. Convection initiated along the Piedmont trough and the seabreeze with additional thunderstorms developing along outflow boundaries. A mid-level shortwave ahead of Tropical Storm Bill moved into the western Carolinas, enhancing the lift across southeast North Carolina and resulting in severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 19, 2:21 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 19, 2:21 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT FRI JUN 19 2015
.SYNOPSIS...
HIGH HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A FEW SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE HEAT
THROUGH THE WEEKEND...MAINLY DURING THE AFTERNOONS AND EVENINGS.
HEAT ADVISORIES WILL CONTINUE TO BE ISSUED FOR THE POTENTIALLY
DANGEROUS CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...WATER VAPOR CHANNEL SHOWING A VOID OF UPPER
FEATURES OR IMPULSES THAT WOULD ENHANCE CONVECTION THIS AFTERNOON
DIRECTLY OVER NE SC AND SE NC. STRONG SURFACE HEATING HOWEVER AND
HIGH PRECIPITABLE WATERS DO REMAIN OVER THE AREA WITH SATELLITE
DERIVED PWAT ANIMATIONS SHOWING AROUND 1.8 INCHES OVER THE AREA.
WILL HOLD ONTO ISOLATED TO SCATTERED CONVECTION AS LOW-LEVEL
CONVERGENCE STRENGTHENS ALONG THE SEA BREEZE BOUNDARY...WHILE
DIURNAL HEATING APPROACHES ITS PEAK. NEWLY INITIATED STORMS WILL
MOVE GENERALLY TOWARD THE ENE...WHICH WILL MAINTAIN RAIN CHANCES ALL
THE WAY TO THE COASTAL ZONES THROUGH EVENING. RECENT SURFACE
ANALYSIS SHOWS A WEAK TROUGH POSITIONED FROM CENTRAL NC TO NEAR
CHARLESTON SC...WHICH WILL ALSO SERVE AS A POTENTIAL FOCUS INTO
EVENING. HEAT ADVISORIES REMAIN POSTED THROUGH 700 PM FOR 105 TO 109
DEGREE INDICES. ELEVATED DEWPOINTS REMAIN ACROSS THE REGION.
MINIMUMS INTO EARLY SATURDAY MIDDLE AND UPPER 70S MOST LOCALS AND
AROUND 80 ALONG AREA BEACHES AND THE ICW CORRIDOR.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...THE HOT UPPER RIDGE WILL BE DISPLACED OFF
THE SOUTHEAST COAST THIS WEEKEND AS THE REMNANT CIRCULATION OF
TROPICAL STORM BILL MOVES THROUGH THE MID-ATLANTIC STATES. 850 MB
TEMPERATURES UNFORTUNATELY WILL NOT DROP APPRECIABLY...REMAINING
AROUND +20C ON SATURDAY AND +21C ON SUNDAY. SOUTH TO SOUTHWEST
WINDS WILL BE ENHANCED IN SPEED SATURDAY NIGHT THROUGH SUNDAY
NIGHT DUE TO A TIGHTENED PRESSURE GRADIENT ALONG THE SOUTHERN
PERIPHERY OF FORMER T.S. BILL...OTHERWISE THERE SHOULD BE FEW IMPACTS
FROM THE SYSTEM.
HIGHS ARE EXPECTED TO SOAR WELL INTO THE 90S BOTH SATURDAY AND
SUNDAY...WITH LUMBERTON PROBABLY REACHING 100 DEGREES BOTH DAYS.
THIS IS DUE TO THE HOT AIRMASS...AND FOR LUMBERTON SPECIFICALLY
DUE TO THE FACT CENTRAL ROBESON COUNTY ESCAPED ANY OF THE RAIN
THAT ADDED MOISTURE (AND SUBSEQUENT COOLER SOIL TEMPS AND HIGHER
SOIL HEAT CAPACITY) TO MOST OF THE AREA. NIGHTTIME LOWS WILL BE
STIFLINGLY HOT AND HUMID AS AN ENHANCED PRESSURE GRADIENT AROUND
THE SOUTHERN PERIPHERY OF FORMER T.S. BILL MAINTAINS A HEALTHY
SOUTH- SOUTHWEST BREEZE. LOOK FOR LOWS BOTH NIGHT 75-79 EXCEPT FOR
80-81 WITHIN ABOUT 10 MILES OF THE COAST. HEAT INDICES MAY NOT
DROP BELOW 85 AT NIGHT FOR WILMINGTON...SOUTHPORT...AND MYRTLE
BEACH.
PRECIP CHANCES APPEAR QUITE LIMITED THROUGH THE PERIOD. THERE WILL
BE A SLIGHT CHANCE OF A SHOWER OR STORM ALONG THE SEABREEZE FRONT
BOTH DAYS. WESTERLY WINDS AT AND ABOVE 925 MB WILL HELP HOLD THE
BOUNDARY CLOSE TO THE COAST. A NARROW VORTICITY/MOISTURE CHANNEL
TRAILING SOUTH OF FORMER T.S. BILL MAY BRING SCATTERED SHOWERS OR
STORMS ACROSS THE AREA SATURDAY NIGHT...BUT EVEN HERE I AM HARD-
PRESSED TO COME UP WITH MORE THAN A 20-30 PERCENT CHANCE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...RIDGING ALOFT WILL PERSIST FOR THE DURATION OF
THE PERIOD...THOUGH IN A VARYING STATE...WITH BERMUDA HIGH AND
PIEDMONT TROUGH FIRMLY IN PLACE. 5H RIDGE WILL EXTEND ACROSS
VIRTUALLY ALL OF THE SOUTHERN CONUS WITH THE LOCAL AREA ON ITS
NORTHEAST PERIPHERY. THIS WILL OPEN UP THE POTENTIAL FOR DAILY
AFTERNOON CONVECTION...AS SOME MOISTURE AND AN OCCASIONAL WEAK
SHORTWAVE MOVE DOWN THE EAST SIDE OF THE RIDGE. COVERAGE WILL BE
LIMITED GIVEN AN UNFAVORABLE ENVIRONMENT...WITH PERIODS OF INCREASED
MID LEVEL DRY AND SUBSIDENCE WORKING AGAINST DEEPER CONVECTION.
HOWEVER...CANNOT RULE OUT ACTIVITY ON ANY ONE DAY. WILL CONTINUE TO
CARRY INHERITED SLIGHT CHC TO LOW CHC POP...WITH ACTIVITY
INITIALLY GENERATED BY THE SEA BREEZE AND PIEDMONT TROUGH.
850 TEMPS REMAIN IN THE 21C TO 24C RANGE THROUGH THE PERIOD KEEPING
TEMPERATURES ABOVE TO WELL ABOVE CLIMO INTO NEXT WEEKEND.
COMBINATION OF HIGHS WELL INTO THE 90S...POSSIBLY TRIPLE DIGITS SOME
DAYS...AND ELEVATED HUMIDITY WILL LIKELY RESULT IN HEAT ADVISORIES
BEING NEEDED FOR AT LEAST SOME OF THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT 24 HOURS
ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR SOME CONVECTION
ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER THIS AFTERNOON.
COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE INLAND TERMINALS.
BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY. THE CONVECTION
WILL LINGER INTO THE EVENING...WITH ISOLATED ACTIVITY THROUGH THE
OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN MORE MOISTURE MAY BE
AVAILABLE.
EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...MANAGEABLE MARINE CONDITIONS EXPECTED THROUGH
DAYBREAK SATURDAY...OUTSIDE OF ISOLATED TSTMS INSHORE. SW WINDS
GENERALLY 10-15 KT WITH ISOLATED GUSTS TO 20 KT OVERNIGHT. SEAS
TO RUN 2-3 FEET IN A COMBINATION OF SW WAVE 1-2 FEET EVERY 4-5
SECONDS AND ESE WAVES 1-2 FEET EVERY 9-10 SECONDS. WINDS ALOFT
WILL GUIDE A FEW TSTMS POTENTIALLY TO THE INSHORE WATERS LATER
TODAY AND TONIGHT AND MARINERS ARE ENCOURAGED TO SEEK A RADAR FIX
BEFORE HEADING OUT THIS EVENING...AS STORMS TRACK TOWARD THE ENE
HAVING FORMED FIRST OVER LAND.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...WEAK HIGH PRESSURE JUST NORTH OF THE
BAHAMAS WILL CONTROL OUR WEATHER THROUGH THE PERIOD...MODULATED BY
THE TYPICAL AFTERNOON/EVENING SEABREEZE CIRCULATION. THE CIRCULATION
OF FORMER TROPICAL STORM BILL WILL PASS WELL NORTH OF THE AREA
SATURDAY NIGHT AND SUNDAY. THIS LOW WILL COMPRESS THE PRESSURE
GRADIENT BETWEEN ITSELF AND THE HIGH LEADING TO SOUTHWEST WINDS
INCREASING TO AROUND 20 KNOTS BOTH SATURDAY NIGHT AND AGAIN
SUNDAY NIGHT. SEAS MAY BUILD AS HIGH AS 4-5 FEET DURING THESE
PERIODS OF STRONGER WINDS...BUT OTHERWISE SHOULD AVERAGE 2-3
FEET... ESPECIALLY DURING THE MORNINGS AND EARLY AFTERNOONS.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...TYPICAL SUMMER TIME PATTERN WILL PERSIST THROUGH
THE PERIOD. COMBINATION OF BERMUDA HIGH AND PIEDMONT TROUGH WILL
RESULT IN AN EXTENDED PERIOD OF SOUTHWEST FLOW. SPEEDS WILL INCREASE
DURING THE AFTERNOON AND EARLY EVENING AS SEA BREEZE DEVELOPS AND
GRADIENT TIGHTENS IN RESPONSE TO STRENGTHENING PIEDMONT TROUGH.
WINDS WILL PEAK IN THE 15 TO 20 KT RANGE WITH SEAS RUNNING 3 TO 5 FT
THROUGH THE PERIOD.
&&
.CLIMATE...
AS OF 300 PM FRIDAY...THIS PERIOD OF HEAT IS BECOMING QUITE
IMPRESSIVE. IN LUMBERTON NC WE HAVE RECORDED SIX CONSECUTIVE DAYS
OF 100+ TEMPERATURES AS OF YESTERDAY. THIS FEAT HAS ONLY HAPPENED
ONE OTHER TIME HERE FROM AUGUST 5-10 2007. THIS STRING MAY COME TO
AN END TODAY AS LUMBERTON APPEARS IT MAY TOP OUT IN THE UPPER 90S.
IN FLORENCE THERE HAVE BEEN FOUR CONSECUTIVE DAYS WITH 100+ TEMPS.
THIS STRING APPEARS ALSO TO BE COMING TO AN END TODAY. THE LAST
TIME FLORENCE SAW SUCH SUSTAINED HEAT LIKE THIS WAS ALSO IN EARLY
AUGUST 2007.
OUR FORECAST INCLUDES A NUMBER OF 100+ DAYS COMING UP FOR
FLORENCE. WE HAVE ALREADY OFFICIALLY TIED THE MOST NUMBER OF 100
DEGREE DAYS IN THE MONTH OF JUNE AT FLORENCE. THIS RECORD WILL
LIKELY BE BROKEN AND EXTENDED NEXT WEEK:
2015, 1998, 1981, 1954, 1952: 4 DAYS IN JUNE WITH TEMPS 100+
1993, 1970: 3 DAYS
HOWEVER WE'RE STILL NOWHERE NEAR ALL-TIME RECORDS FOR THE MOST
NUMBER OF 100+ DAYS IN A SINGLE YEAR AT FLORENCE...LISTED BELOW:
1954: 26 DAYS IN A YEAR WITH TEMPS 100+
1993: 16 DAYS
1952: 12 DAYS
1999, 1986, 1980, 1953: 11 DAYS
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR SCZ017-023-
024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR NCZ087-096-
099-105>110.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...MJC
SHORT TERM...TRA
LONG TERM...III
AVIATION...DL
CLIMATE...TRAHazardous weather outlook, Jun 19, 2:41 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT FRI JUN 19 2015
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-201945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
341 PM EDT FRI JUN 19 2015
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ056-201945-
COASTAL GEORGETOWN-
341 PM EDT FRI JUN 19 2015
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-201945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
341 PM EDT FRI JUN 19 2015
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK OF RIP CURRENTS.
SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-201945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
341 PM EDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS MOVING OFF THE MAINLAND ARE
POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 10:37 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1137 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 WSW LAKE WACCAMAW 34.32N 78.52W
06/18/2015 E60 MPH COLUMBUS NC PUBLIC
TREE BLOWN OVER IN YARD ON LAKESHORE DRIVE
&&
EVENT NUMBER ILM1500179
MJCSpecial weather statement, Jun 19, 2:49 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT FRI JUN 19 2015
SCZ055-056-192045-
INLAND GEORGETOWN-COASTAL GEORGETOWN-COASTAL GEORGETOWN-
349 PM EDT FRI JUN 19 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GEORGETOWN
COUNTY...
AT 348 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
GEORGETOWN...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PAWLEYS ISLAND...MURRELLS INLET...JACKSON...NORTH
SANTEE...LITCHFIELD BEACH...SAMPIT...GRAVES...PLANTERSVILLE...
GEORGETOWN MEMORIAL HOSPITAL AND WACCAMAW COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949 3325 7955
3327 7955 3326 7956 3327 7956 3328 7960
3357 7922 3357 7900 3349 7908 3339 7915
3324 7918 3315 7933
TIME...MOT...LOC 1948Z 266DEG 6KT 3336 7933
IIISpecial weather statement, Jun 19, 3:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT FRI JUN 19 2015
NCZ087-096-192130-
BLADEN-ROBESON-
430 PM EDT FRI JUN 19 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BLADEN
AND NORTHEASTERN ROBESON COUNTIES...
AT 430 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR REX...OR 12
MILES SOUTH OF FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. PAULS...JEROME...REX...DUART...SHANNON...TOBERMORY...PARKTON...
RENNERT AND LUMBER BRIDGE.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 31
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3495 7903 3490 7894 3487 7892 3483 7890
3485 7885 3485 7867 3475 7877 3483 7919
TIME...MOT...LOC 2030Z 296DEG 9KT 3490 7896
IIISpecial weather statement, Jun 19, 4:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT FRI JUN 19 2015
NCZ099-109-110-SCZ053-054-192200-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-INLAND
HORRY-COASTAL HORRY-
504 PM EDT FRI JUN 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
BRUNSWICK...SOUTHWESTERN COLUMBUS AND CENTRAL HORRY COUNTIES...
AT 504 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HICKORY GROVE TO HAND TO FORESTBROOK...AND MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...SUNSET BEACH...OCEAN
ISLE BEACH...NORTH MYRTLE BEACH AIRPORT...RED HILL...SPRINGMAID
PIER...SOCASTEE...LITTLE RIVER...MYRTLE BEACH AIRPORT...IREDELL...
CAROLINA SHORES...TABOR CITY...LORIS...CALABASH...BETHEL...HICKORY
GROVE...ALLSBROOK AND HOMEWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 10.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 8 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3377 7919 3423 7880 3390 7838 3384 7862
3380 7871 3372 7884 3362 7895
TIME...MOT...LOC 2104Z 216DEG 18KT 3389 7894 3385 7884 3373 7894
IIIThunderstorm Wind, Robeson
- When
- June 19, 4:15 PM EST to 4:16 PM EST
- Where
- Robeson County, 2.15 mi WNW of Mc Millan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 34.882, -78.965
A large hickory tree was reported down along Parkton-Tobermory Road near the intersection with Thumper Road.
Thunderstorm Wind, New Hanover
- When
- June 19, 6:32 PM EST to 6:33 PM EST
- Where
- New Hanover County, 1.81 mi E of Fernside
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 34.253, -77.849
A portion of metal roofing was blown off a car dealership. The roofing materials then landed on some of the cars in the lot and damaged them. The time was estimated based on radar data.
Thunderstorm Wind, Robeson
- When
- June 19, 7:58 PM EST to 8:00 PM EST
- Where
- Robeson County, 0.63 mi WNW of Maxton to 0.47 mi WNW of Maxton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 34.734, -79.340
Several trees were reportedly blown down along Central Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588310, 588309, 591612.